Q:

What are the risks of consuming psyllium husks?

A:

Quick Answer

One risk of consuming psyllium husk is the reduced absorption of other medications, including antidepressants, lithium, cholesterol-lowering medications, carbamazepine and diabetes medications, according to the University of Maryland Medical Center. Other risks include choking, gas and bloating.

Continue Reading

Full Answer

Stomach cramps can occur after ingestion of psyllium husks, states WebMD. Additive ingredients in the psyllium can cause allergic reactions with symptoms such as dizziness, rashes, swelling and respiratory distress.

Psyllium husks also carry a risk of esophagus blockage, bronchospasm, hives and pink eye, notes WebMD. Though rare, people taking psyllium husks are also at risk for stool blockage and blockages of the stomach or intestine.

Learn more about Pasta & Grains

Related Questions

Explore